Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medication Combinations
Apr 29, 2007

I have been HIV+ since 4/06 and immediately went on medications. I started with Sutstiva and Truvada, then to Atripla 6 months ago, but have had little changes in my labs. My doctor and I are concerned that I have not went "undetectable" considering my 100% medication compliance and excellent health otherwise. He has decided to add AZT to the Atripla. Do you think this is the best option for me?

Response from Dr. Young

Thanks for your post.

I share your concerns. You should have reached undetectable levels within 6 months (at most) after starting on a regimen-- you're well past this time point.

Did your doctor perform drug resistance testing before starting? One real possibility is that your virus was already resistant to one or more of the medications in your regimen.

The real issue now isn't whether intensification with AZT is right, but rather to do resistance testing on your (dectable) virus. That is the best option for you. If you were my patient, I'd be asking for both genotypic and phenotypic tests to best assess what to use next.

Best of luck, BY



Previous
change of regimen from Videx and Zerit
Next
question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement